ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Boxicity of Halin graphs

Chandran, Sunil L and Francis, Mathew C and Suresh, Santhosh (2009) Boxicity of Halin graphs. In: Discrete Mathematics, 309 (10). pp. 3233-3237.

[img] PDF
m3.pdf - Published Version
Restricted to Registered users only

Download (412kB) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=MImg&_ima...


A k-dimensional box is the Cartesian product R-1 x R-2 x ... x R-k where each R-i is a closed interval on the real line. The boxicity of a graph G, denoted as box(G) is the minimum integer k such that G is the intersection graph of a collection of k-dimensional boxes. Halin graphs are the graphs formed by taking a tree with no degree 2 vertex and then connecting its leaves to form a cycle in such a way that the graph has a planar embedding. We prove that if G is a Halin graph that is not isomorphic to K-4, then box(G) = 2. In fact, we prove the stronger result that if G is a planar graph formed by connecting the leaves of any tree in a simple cycle, then box(G) = 2 unless G is isomorphic to K4 (in which case its boxicity is 1).

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Keywords: Halin graphs;Boxicity;Intersection graphs;Planar graphs.
Department/Centre: Division of Electrical Sciences > Computer Science & Automation
Depositing User: Id for Latest eprints
Date Deposited: 10 Jul 2009 10:35
Last Modified: 19 Sep 2010 05:35
URI: http://eprints.iisc.ac.in/id/eprint/21008

Actions (login required)

View Item View Item